Jump to content
CrazyBoards.org

Lamictal side effects from 100mg to 200mg


Recommended Posts

I just got upped from 100mg to 200mg lamictal after my psychiatrist appt last week (Is that what ya'll call your "Pdoc"?). On 100mg/day the depression was definitely better, but still moody, mood swings, emotional days, etc. However I also am still having ANXIETY issues. So up to 200, which he feels is a typical dose. Should I expect that it will still take a while to chillax out the Anxiety on the 200? I can handle the other stuff, but heck, the anxiety is what destroys my concentration and functioning.

I am also on Trileptal 600/mg/day and Vistaril 3x a day as needed. Staying off of Xanax due to habit forming tendencies of it.

So, does it take a long time to see if things are better? Seeming like a LOOOONG time to me. And, if it doesn't work, sheesh, try again something else? Crud.

  • Like 1
Link to comment
Share on other sites

Yes, psychiatrist is a pdoc. I think everyone has different side effects at different levels, so it is kind of hard to say.  My dose now is 400 mg/day, split in AM and PM.  If it gets too low my thoughts race, which inandofitself causes anxiety for me. 

Is being off of xanax causing some of your anxiety?  Did you just stop taking it or did you wean off of it?

Welcome to CB!

Edited by melissaw72
Link to comment
Share on other sites

Thanks for the welcome, seems like a lot of caring and supportive people here.

I didn't really take xanax for very long and I only did it as needed for a couple of weeks, not regularly. My pdoc warned me of dependence, addiction (whatever the right word is) if you take it over 30 days. It definitely works FAST.

Not having as much racing thoughts as I did before (long story of going off meds a year ago without doctor's involvement, was ok for a bit, then crashed and burned). I was on Effexor and Tegretol before. When I got back to see a Pdoc he thought the symptoms were more bipolar-ish. My regular Pdoc says that my symptoms, my "thing", is not very textbook. Like bipolar without the manic part.

Link to comment
Share on other sites

FWIW, I've been on xanax since 2001 with no problems.  The dose has changed up and down over the years, but stays within a ballpark range.  Right now I am on a very low dose of it.

So your pdoc is basing your diagnosis on a book?  It has to be textbook for you to have it?  IMO all people with a certain diagnosis don't have the EXACT same case/symptoms, based on a textbook.  Just my opinion though.

Personally I would be pissed if my DR was saying that I wasn't a textbook case so he couldn't diagnose me with whatever.  I'm not a book, you know?  People's symptoms vary who have the same diagnosis.

Link to comment
Share on other sites

I recently switched form 100 to 2000 and I love, love. love it. I'm much more enthusiastic and motivated now, my moods are more stable. Don't know if it's helped with anxiety though.

Side effects: I did have a very ADHD-bordering-on-manic state for a couple days, where I couldn't concentrate and would get gaps in my brain even when trying to hold a conversation. It evened out, though. 

I'm horny all the time. This is not a normal thing for me. Usually this happens sporadically, more often around my PMS week, never more than 2 or 3 times a day. Now it's like every few hours, and the feeling stays for a long time. (Not that I mind, but it's kind of annoying after a while. And I have the bad luck to suddenly not be horny when I get time alone..) Sorry if that's TMI but it could happen. 

One more thing. Don't go off Lamictal suddenly! I did that last week and I crashed so hard.

Link to comment
Share on other sites

FWIW, I've been on xanax since 2001 with no problems.  The dose has changed up and down over the years, but stays within a ballpark range.  Right now I am on a very low dose of it.

So your pdoc is basing your diagnosis on a book?  It has to be textbook for you to have it?  IMO all people with a certain diagnosis don't have the EXACT same case/symptoms, based on a textbook.  Just my opinion though.

Personally I would be pissed if my DR was saying that I wasn't a textbook case so he couldn't diagnose me with whatever.  I'm not a book, you know?  People's symptoms vary who have the same diagnosis.

Well, I recently went inpatient at a "facility."  I was desperate because when I made an appt with my regular pdoc, the wait was 10 f&*(*&g weeks. Over the weeks I went down and down.

So at the hospital I saw 4 different pdocs in 4 days because it was a holiday weekend. So I dunno. Sometimes I feel like i'm paying out the nose for a Doc to toss ping pong balls into one of those fish games at the county fair.

For now I will surely stay the course with lamictal. However it's the anxiety, lack of concentration, and aimless feel that is the worst. I used to be very motivated to get things done at work (I own my own business). And enthusiastic. Now work is a trigger for me. I did go off the Vistaril for some days but I'm back on that again.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...